Ask the Experts

By: Red Hot Mamas

Published: July 12, 2011

altalt
alt

Our experts Dr. Mache Seibel, Karen Giblin and Dr. Michael Goodman field questions from our members. Submit your question.

Dear Red Hot Mamas Experts,

I had a hysterectomy in 2009 and within a year I went into menopause with hot flashes, night sweats, migraines and dizziness. I have been seeing a neurologist and apparently, my migraines are causing disequilibrium. My GYN ordered me off Yasmin before surgery and told me I would not need any hormones after surgery. But, 2-3 weeks after surgery, the menopause symptoms hit me hard. I just want to feel myself again. Help!

Thank you,

J


Dear J,

Sorry to hear of all your difficulties. If you were taking the Yasmin before surgery, you might have been having symptoms of menopause but just not realized it because you were on an estrogen. So when you stopped taking it, the symptoms just came out. It is good that you’ve had testing for the vertigo and seen a neurologist. You might talk with them about doing an EEG to see of areas of the Temporal Lobe are being active and leading to your symptoms. A hysterectomy should not be causing that. The other thing to consider is to talk with your doctor about some other common things that could be contributing to your symptoms such as abnormal thyroid gland secretion, low vitamin D levels and Lyme Disease.

I hope this is helpful and wish you the best.

Good Health to You!

Red Hot Mamas Experts

Share this article
Share on FacebookTweet about this on TwitterShare on LinkedInShare on Google+Email this to someonePrint this page